MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363620
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the main coil was returned for analysis.Visual and microscopic inspections were performed, and it was observed that the main coil was bent and stretched at the coil arm section.The coil arm was detached.Functional testing could not be performed since the main coil and the delivery wire were not interlocking.Dimensional inspection of the main coil revealed the components were within specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 14feb2025.It was reported that the coil was deployed outside the catheter and approximately half of the coil was stretched and unraveled.A 12mm x 20cm interlock-35 coil was selected for embolization of an aneurysm in the right internal iliac artery.The anatomy was non-tortuous.During the procedure, the coil was advanced, and some of the coil was deployed outside the non-boston scientific catheter and in the space needed.Approximately half of the coil was stretched and unraveled all the way to the proximal end of the catheter.Attempts to retract the coil were unsuccessful.Attempts to push the coil out with a wire or saline flush were also unsuccessful.The catheter was cut and separated, and the coil was safely removed from the body, and the deployment catheter was removed.A new catheter was placed into the internal iliac, and the procedure was completed with two more coils.There were no patient complications as a result of this event, and the patient was stable for the entire procedure.However, device analysis revealed the coil arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21607420
Report Number2124215-2025-14419
Device Sequence Number9217277
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001363620
Device Catalogue NumberM001363620
Device Lot Number0034094932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER - COOK KUMPE CATHETER
Patient SexMale
Patient RaceWhite